MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO HF CATHETER 5F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(70CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO HF CATHETER 5F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(70CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of recv1358 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the insertion and verification of the power-picc took place without problem in the angio room.The patient was transferred to the scan, the picc was not used at this time.It was stated the nurse noticed a leak on the catheter under the part of the wings.The patient was returned to angio to replace the picc.Consequence: treatment times for the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, applicable manufacturing records, and labeling.Based on a review of this information, the following was concluded: the complaint of a leak in the catheter was confirmed, but the cause was unknown.One 5fr triple lumen (t/l) powerpicc solo was returned for investigation.The catheter exhibited evidence of use.The t/l tubing extended 1.5mm distal to the 5cm depth mark.A non-vad injection cap was attached to the gray solo connector.The extension leg with the gray connector was slightly cloudy.Use residue was observed on the sample.A functional test revealed fluid leaking from the t/l tubing just distal to the molded trifurcation when the gray lumen was pressurized.A microscopic examination of the leak site revealed a 1mm breach in the circumferential direction.The adjoining surfaces of the breached tubing were striated, which is consistent with damage caused by a sharp instrument.Striations were observed in a 2mm x 1mm area at the distal end of the molded trifurcation adjacent to the leak site, which indicates that material had been removed from the trifurcation with a sharp instrument.It appears that the breach in the tubing was caused when material was removed from the distal end of the trifurcation.Material had also been removed from another area at the distal end of the trifurcation 180-degrees from the leak site.It was reported that no problems were reported during insertion and verification of the picc at the time of placement.The instructions for use (ifu) indicates to flush the catheter prior to use.The ifu also indicates to aspirate and flush after placement to ensure patency.Due to the evidence of use observed on the returned sample and since no leaks were observed before and immediately after insertion, it appears that the catheter may have been damaged during use; however, the exact cause was unknown.

Brand Name
POWERPICC SOLO HF CATHETER 5F RADIOLOGY BASIC TRAY (TRIPLE-LUMEN)(70CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8658944
Report Number3006260740-2019-01532
Device Sequence Number14025037
Product Code LJS
UDI-Device Identifier00801741028380
UDI-Public(01)00801741028380
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3395355Q
Device Lot NumberRECV1358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Event Location Hospital
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1